Pheochromocytoma is diagnosed based on the plasma and urine levels of catecholamines. Iodine-131 meta-iodobenzylguanidine (I131 MIBG) imaging is useful for localization of the lesion and to determine any other areas of spread. Less than 10% of pheochromocytomas are malignant (cancer). CTscans/MRI of the abdomen and chest are done to rule out distant spread. A PET scan may also be useful. Treatment of this tumor is surgical resection. Before surgery, drugs to control the hypertension and volume loss need to be administered. The resected specimen can be microscopically examined to determine if it is cancerous or not.
Norepinephrine- 1042 High (0-399 PG/ML)
Epinephrine,PL- 10 (0-99 PG/ML)
Dopamine,PL- 137 (0-142 PG/ML)
Catecholamines,TOT,PL- 1189 High (0-642 PG/ML)
TSH- 0.093 Low (0.450-4.50 UIU/ML) 3 weeks ago it was 0.170 3wks before that-1.95
T4Free- 2.10 High 0.61-1.76 NG/DL) 3 weeks before it was 2.34 High
PTH,intact- 22 (15-65 PG/ML)
Endo told me its just stress. I would like to know what your thoughts are about these test,everything I have read on the net about these test say that the plasma is more reliable than the 24 HR urine because you may not be having an episode at that period of time. I had a total Thyroidectomy (with papillary cancer and De Quervain's thyroiditis,difficult surgery and i am having problems with vocal cords and throat) on March 27th.
I talked to my Cardiologist office today and they said i am having Tachycardia and heart changes which he will explain to me next wednesday morning.
I am having so many symptoms right now, heat intolerance,sweats,night sweats,blurred vision,diarrhea,frequent bowel movements,low blood pressure,abdominal pain,headaches,weightloss,side and back pain,clammy skin,feet bone pain,hair loss,chest pain, and a boil.
You initially mentioned that your endocrinologist had said that you have an adrenal tumor. Did you undergo any abdominal imaging? Or was the adrenal tumor a presumption based on the high levels of catecholamines? If an adrenal mass was detected on imaging and the plasma shows high levels of catecholamines, pheochromocytoma is a likely possibility. Other causes of raised levels of plasma catecholamines include hypoglycemia, stress, various drugs including thyroid hormone supplements, methyldopa, dopamine agonists etc. Pheochromocytoma is associated with a high blood pressure. The symptoms you have described can occur in states of thyroid hormone excess too.
The adrenal tumor was a presumption on my Endo's part because the norepinephrine and the Catecholamines were high. No imaging has been done. I am on 100 mcg's of Synthroid,my levels keep dropping even though he has lowered the dose 5 times since my total Thyroidectomy in 12 weeks ago. The only drugs i am on is Synthroid,nexium,estradiol,and vitamin D. I do have hypoglycemia but have never been treated for it or had problems with it. At the time of the test i was not under any stress.
Could new nodules that have formed on the front of my throat cause the test to be high?
You need to get the nodules checked by your doctor. An abdominal imaging may also be indicated. Both hypoglycemia and thyroid hormone excess are stressors which can cause an increased release of catecholamines.
My doctor told me it was just stress and is not looking into it any further. My TSH levels keep dropping despite dosage being lowered. My TSH is 0.093 low and my T4Free is 2.10 High. He dropped my dosage to 100mcg's. @ weeks later i am dealing with hyperthyroid symptoms again-frequent bowel movements,stomach cramps,heat intolerance and etc.. This is getting so annoying.
Sorry, we missed your post amongst all the others. Your doses may need further reduction if you are having symptoms of thyroid hormone excess and your blood levels are high. Since when are you taking the hormone supplements?
I had a total thyroidectomy on march 27th,2009. Papillary cancer. My Endo was going to do treatment but he let my TSH get to 150 before he decided to change his mind. Thats when he started me on the Synthroid.
Yesterday he lowere my dosage again to 75mcg's because my TSH was 0.187 and T4Free was normal-1.34
M.D. Anderson wants my TSH around 0.2 to 0.5 to suppress the cancer.
He also told me yesterday that he thought i had Post Traumatic Stress Syndrome,because of the difficult surgery and the thyroid levels not being right. I am currently have bad feet pain when i walk,rib pain,spine pain and frequent bowel movements and stomach cramps every 3 days.
Thyroid hormone supplements are given after total thyroidectomy both for maintaining physiological levels of these hormones in the body and for suppressing the TSH which stimulates growth of thyroid cancer cells. Therefore the drugs have been prescribed for you. Probably a dose of 100 mcg was high for you and was causing adverse effects. Since your dose has now been lowered, you can wait for sometime to see if your symptoms are being releived. If you are feeling stressed or anxious you may try some relaxation techniques. Consult your doctor again if you do not feel well in a couple of weeks.
All the best
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.